Our expert says:
I get asked this so often, I really feel anoyed at docs who dont't bother to explain this to their patients and who don't actively inquore about whether this side-effect has shown up, and dealt with it. Most antidepressants (ADs) can as a side-effect interfere with sexual functions in SOME of those who take it ( loss of libido, erection problems, whatever ). None do it in everyone who takes it, and the effect is hard to predict. If it is troublesome, the doc needs to be told, and can change to any other AD in the hope that it will be equally effective in managing the depression but lack this side-effect, or consider some ADs like Wellbutrin which is much less likely to have such an effect.
Otherwise, one puts up with the side-efect, continues on the same AD, for 6 to 9 months to get rid of this depression, and the side-efefct goes away not long after one stops taking the AD. As sometimes one may need to stay on the AD long-term, its usually best to find one that doesn't trouble you in this way
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.